MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128211
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a pentaray nav catheter and observed an occlusion/no irrigation issue (device was used in the patient).Occlusion/ no irrigation.During the procedure, device (including port, luer hub) was not irrigating.A second device was used to complete the procedure.There was no adverse event reported on the patient.Additional information was received on 10-feb-2026.The device was used in the patient.Smartablate pump was used.No error was noted from the irrigation pump.At first, the patient was able to perform normal perfusion and then, took out the body for placement.When used again, it was found that the perfusion hole was blocked.Correct catheter settings were selected on the generator.No issues with flow rate change at the start of irrigation.The occlusion/no irrigation issue was originally considered non-reportable, however, bwi became aware on 10-feb-2026 that the device was used in the patient and have reassessed the event as reportable.The awareness date for this record is 10-feb-2026.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a pentaray nav catheter and observed an occlusion/no irrigation issue (device was used in the patient).The device evaluation details.The device was returned to johnson & johnson medtech (j&j) for evaluation on 13-apr-2026.Visual inspection and irrigation test of the returned device were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.An irrigation test was performed and the catheter failed the test since no flow was observed.Afterwards, an aluminum wire was introduced in the luer hub and the wire got stuck at the tip area.The tip was dissected and the irrigation tube was inspected and it was found the irrigation tube folded into a "z" shape in the transition between the tip to the sheath.This failure mode was identified as manufacturing related.A manufacturing record evaluation was performed and no internal actions related to the reported complaint condition were identified.The irrigation issue reported by the customer was confirmed.The root cause of the folded irrigation tubing is traced to the manufacturing process.The instruction for use (ifu) contains the following warning and precautions: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.This product issue will be addressed through j&j's quality system.Explanation of codes: -investigation findings: manufacturing process problem identified (c16) / investigation conclusions: cause traced to manufacturing (d03)/ component code: hose (g04069) were selected as related to the customer¿s reported ¿irrigation¿ issue.In addition, biosense webster inc.Analysis finding of the ¿manufacturing process¿ related.-investigation findings: operational problem identified (c13) / investigation conclusions: cause traced to manufacturing (d03)/ component code: hose (g04069) were selected as related to the customer¿s reported ¿irrigation¿ issue.In addition, biosense webster inc.Analysis finding of the ¿the irrigation tube folded into a "z" shape in the transition between the tip to the sheath¿.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24537959
Report Number2029046-2026-00744
Device Sequence Number8895084
Product Code MTD
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128211
Device Lot Number31753660L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown